How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Sohaib Your Own Question
Dr. Sohaib
Dr. Sohaib, Doctor
Category: Health
Satisfied Customers: 4709
Experience:  M.B;B.S ; FCPS Experienced in all Medical Specialties
28277873
Type Your Health Question Here...
Dr. Sohaib is online now
A new question is answered every 9 seconds

Dr I was given 40mg of prednisone due to bronchitis. I

This answer was rated:

Dr

I was given 40mg of prednisone due to bronchitis. I was breathing just fine but heard the noise in my lungs and went to urgent care. The Dr prescribed 20mg for 3 days, 10mg for 3 days then finish with 5mg for 2 days. It's been two days, I can't sleep and my left arm feels heavy and went severely numb the first night. I am very worried. Can I stop prednisone after just 2 doses? (40mg then 20mg)

Hello and thank you for the question.
Answers given are for informational purposes only and are not meant to replace an exam by an in-person.
I am Dr. Sohaib, a practicing Internal Medicine Specialist and i will do my best to help you today.

You need to answer a few questions first which will help me assist you in a better way.

Do you still feel short of breath?

Customer: replied 3 years ago.
Never really felt shortness of breathe. Just noise in the lungs and some coughing fits especially when lying down.

Thank you very much for the useful information Dan.

If your breathing (noise) has improved and do not feel short of breath, then yes you can stop it cold turkey.

However, i would suggest you to continue using it for few days in a LOW DOSE such as 10 mg per day for 2/3 days or even lower dose like 5 mg per day for 3-5 days to get maximum benefit.

Every drug has side effects, but not every one experience them. The doctor has to balance the benefits and side effects associated with any drug; and if benefits outweigh the risks, the use of a drug in a particular situation is well warranted.

If the risks are high, it should be stopped.

In your case prednisolone is beneficial.

To minimize the side effects, the dose can be reduced; so that you complete the treatment successfully. And if despite low dose of steroids, you get the side effects, then off course, prednisolone should be stopped. Your doctor may switch you to other medications like montelukast for control of noisy breathing (which does help a lot but may not be equally effective as prednisolone).

So the choices are still available.

First step; continue at low dose for 3 days.

If can not; stop the drug.

And get alternate treatment like montelukast from your doctor.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Customer: replied 3 years ago.
The heaviness in my left arm and my inability to sleep is cause for major concern. Especially my left arm. I will do 10mg today then another 10mg tomorrow but if my arm is still numb tomorrow I will not do that second 10mg. Is that appropriate?

Yes.

No harm in doing it this way.

My goal is to provide you with Excellent Service - if satisfied with the response, Please do not forget to Rate my service as this is the only way i get credit for my time and expertise on your question.

If you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Kindest Regards.

Dr. Sohaib and 3 other Health Specialists are ready to help you